MAUDE Adverse Event Report: BIOMERIEUX S.A. CHROMID® CPS ELITE; CHROMID CPS ELITE 100 PL TRANS - 416172

BIOMERIEUX S.A. CHROMID® CPS ELITE; CHROMID CPS ELITE 100 PL TRANS - 416172
Model Number 416172
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in (b)(6) notified biomérieux of no/low growth on chromid® cps elite 100 pl trans (ref 416172 lot 1007755860) for a patient urine specimen.The customer reported that the sample from the patient was tested in parallel on the chromid® cps agar and blood agar.The customer could observe many colonies on the blood agar and very few or none on the chrmid® cps agar.The customer also observed that the chromid® cps agar plate area was not flat and homogenous.There is no indication or report from the laboratory that this event led to any adverse event related to the patient's state of health.
 
Additional Manufacturer Narrative
An investigation was initiated in response to a customer complaint of no/low growth on chromid® cps elite 100 pl trans (ref 416172 lot 1007755860) for a patient urine specimen.The customer also observed that the chromid® cps agar plate area was not flat and homogenous.The customer indicated that there were no more plates available at their site to send back for investigation purposes.The internal investigation was performed through batch record analysis and evaluation of retention samples from the lot used by the customer (lot 1007755860).All qc tests for lot 1007755860 were within specification.Thickness and flatness of agar are process controls only for media that are used with susceptibility testing.Since the chromid cps elite agar is not intended for use with susceptibility testing, there are no established specifications for agar thickness and flatness, but a visual examination is performed.Visual examinations and measurements with calipers were performed on retention samples from lot 1007755860 and another lot produced near the same time frame, as a reference.The measurements with calipers showed slight differences in agar thickness for both lots (from quadrant to quadrant), however, these differences were not able to be detected by visual examination alone.Maximum difference for customer's lot: 0.32 mm.Maximum difference for reference lot: 0.26 mm.There have been no other customer complaints registered for lot 1007755860.The investigation concluded that the customer's lot (lot 1007755860) meets specifications.Without submission of the actual plates from the customer, no root cause can be established for the issues reported by the customer.See h10 for addtl mfg narrative.

Brand Name
CHROMID® CPS ELITE
Common Device Name
CHROMID CPS ELITE 100 PL TRANS - 416172
Manufacturer (Section D)
BIOMERIEUX S.A.
5 rue des aqueducs
craponne 69290
FR  69290
MDR Report Key9787644
Report Number9615755-2020-00002
Device Sequence Number2650341
Product Code JXA
UDI-Device Identifier03573026443900
UDI-Public03573026443900
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/29/2020
Device Model Number416172
Device Lot Number1007755860
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2020
Supplement Date Received by Manufacturer03/09/2020
Initial Report FDA Received Date03/04/2020
Supplement Report FDA Received Date03/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1